Alert archive / Colorado / Special Weather Statements in 2025

Special Weather Statement, NWS Pueblo, CO

August 2, 2025Bent County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 2, 2025, 8:13 PM MDT for Bent County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2025, 8:13 PM MDT (02:13 UTC)
Expired
Aug 2, 2025, 8:45 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO
Hail
0.88 in
Wind
55

County Bent County, CO

The radar

The Pueblo radar (KPUX), 104 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1582 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

002 
WWUS85 KPUB 030213
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
813 PM MDT Sat Aug 2 2025
 
COZ095-097-030245-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
813 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN KIOWA AND NORTHERN
BENT COUNTIES THROUGH 845 PM MDT...

At 813 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of John Martin Reservoir, or 27 miles west of Lamar,
moving east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
McClave, Sweetwater Reservoir, Hasty, Neegronda Reservoir, John
Martin Reservoir, Blue Lake, Fort Lyon, and Caddoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3813 10328 3837 10318 3836 10275 3798 10276
      3800 10306
TIME...MOT...LOC 0213Z 274DEG 31KT 3819 10310 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

kam

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:41 PM MDT, 2 hours 32 minutes earlier. Its key messages:

  • Severe storms expected over the plains this evening
  • Isolated risk for 60 MPH wind gusts over the counties bordering Kansas tomorrow afternoon and evening
  • Hot temperatures return next week with limited showers and thunderstorms
Area forecast discussion, Aug 2, 5:41 PM MDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
541 PM MDT Sat Aug 2 2025

.KEY MESSAGES...

- Severe storms expected over the plains this evening

- Isolated risk for 60 MPH wind gusts over the counties
  bordering Kansas tomorrow afternoon and evening

- Hot temperatures return next week with limited showers and thunderstorms

&&

.UPDATE...
Issued at 318 PM MDT Sat Aug 2 2025

The Storm Prediction Center collaborated with WFO Pueblo to
issue a Severe Thunderstorm Watch for now through 9PM this
evening. The main hazards that are possible under the strongest
storms are 1-2 inch hail, 60 to 70 MPH wind gusts, and an isolated
tornado. The areas of concern are for Kiowa, Bent, Prowers, Baca,
and eastern Las Animas Counties.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 228 PM MDT Sat Aug 2 2025

Strong to severe thunderstorms are expected to be ongoing during the
beginning of the short term forecast period. A shortwave embedded in
a compressed upper level ridge located over the desert southwest
propagates over southern Colorado initiating thunderstorms over the
region, but once the thunderstorms reach the eastern plains where the
environment on the moist side of the dryline include 1500 J/kg, 40-
50 kts of 0-6km bulk shear, and a straight hodograph located aloft
where the LFC begins. Overall, 1-2" hail, 60-70 MPH wind gusts, and
an isolated tornado are possible between the hours of 5PM and 10PM.

Tomorrow thunderstorm chances decrease. As of the latest Storm
Prediction Center update, there is a Marginal Risk for severe
weather over the plains. However, a lot of the data suggests that
storms aren't even going to develop. However, if they do, which my
thinking right now is that they will not, the main risk will be
gusty outflow of 60 MPH and primarily over the counties that border
Kansas.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
Issued at 303 AM MDT Sat Aug 2 2025

Upper ridge of high pressure across the region has been slightly
finicky with positioning and strength, leading to continuous minor
adjustments to the promised warning and drying trend through the
extended period.

Sunday...High pressure over the Desert SW starts to build back
towards the Four Corners on Sunday, aiding in shunting llvl moisture
eastward. However, depending on which model guidance is followed,
development of the ridge axis varies. There is a disturbance that
crosses the north central US plains on Sunday, but depending on the
placement of the ridge axis, the activity it triggers could be
farther east in NE and KS. Looking at llvl moisture, forecast
dewpoints remain right around 60F near the eastern border, and bulk
shear at around 30 kts midday increase to near 50 kts by early
evening. Therefore the potential is there, and the Marginal that SPC
has painted across the far eastern CO plains is a nod to the severe
potential. Current precip chances are just isolated Sunday afternoon
and evening, so this is a situation where there may be very little
activity at all but anything that does start could go severe with
strong gusty outflow winds and large hail. Stay tuned as this will
surely get adjusted. Plan on high temps in the 80s for the high
valleys, and mid 80s to lower 90s for the plains.

Monday and Tuesday...Upper ridge builds back into the Four Corners
with an amplified ridge axis over NM and CO. This is when the true
warming and drying set in, with good model agreement. Precip chances
will be isolated at best and tied to the higher terrain for Mon, and
current forecast for Tue is completely dry. Elevated fire weather
conditions start to develop both days, spotty for Mon but a bit more
widespread for Tue so following shifts will need to take another
look at this concern. As for high temps, look for mid 80s for the
high valleys and 980s for the plains on Mon, then mid to upper 80s
for the high valleys and 90s to around 100F for the plains on Tue.

Wednesday through Friday...Continued very hot with afternoon
readings expected to be above seasonal normals. The upper ridge
starts to flatten, with multiple shortwaves to the north allowed
greater influence for CO. Precip chances for Wed continue to look
isolated at best, mainly across the higher terrain, but then
convection chances increase for Thu and Fri with scattered showers
and thunderstorms across the mts and isolated convection for the
plains. Moore

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 541 PM MDT Sat Aug 2 2025

VFR conditions are expected over KALS, KCOS, and KPUB throughout
the forecast period. Lingering showers and thunderstorms will
remain around KCOS through around 01z this evening. Latest
guidance has pop up showers and tstorms over KPUB lasting
through around 2z tonight. After those storms pass, VFR
conditions will remain. Tomorrow looks a lot drier across the
region

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...SKELLY
SHORT TERM...SKELLY
LONG TERM...MOORE
AVIATION...SKELLY
Hazardous weather outlook, Aug 2, 12:14 PM MDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1214 PM MDT Sat Aug 2 2025

COZ058>089-093>099-031815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1214 PM MDT Sat Aug 2 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Around round of showers and thunderstorm will develop over the
higher terrain this afternoon. Storms will spread east across the
high mountain valleys and the immediate adjacent plains through
the afternoon and out into a more unstable environment across the
far southeast plains through the late afternoon and evening.

Storms across the plains, generally from La Junta eastward, will
be capable of producing large hail of 1 to 2 inches in diameter,
damaging winds of 60 to 70 mph and heavy rain leading to
localized flash flooding. There is also a low chance of a tornado
across the far southeast plains today. Further west, storms will
be more high based, with lightning and gusty winds up to 50 mph
the main threats. Locally heavy rain will also be possible with
the strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated afternoon and evening thunderstorms are expected across
the region on Sunday. However, there is the potential for one or
two of these storms near the eastern border to become strong to
severe, with the main threats from these stronger storms will be
gusty outflow winds up to 60 mph and large hail.

Drier, hotter conditions move into the region starting Monday.
Mountain areas could see a few daily afternoon and evening showers
and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

SKELLY

In the hours before

Special weather statement, Aug 2, 5:55 PM MDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
555 PM MDT Sat Aug 2 2025

COZ095-030030-
Western Kiowa County CO-
555 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KIOWA COUNTY
THROUGH 630 PM MDT...

At 554 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Haswell, or 42 miles north of North La Junta,
moving southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Haswell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3836 10304 3835 10342 3852 10342 3853 10317
      3861 10317 3861 10294
TIME...MOT...LOC 2354Z 310DEG 11KT 3856 10328

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Aug 2, 6:54 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
654 PM MDT Sat Aug 2 2025

COZ095-096-098-030145-
Lamar Vicinity/Prowers County CO-Western Kiowa County CO-
Eastern Kiowa County CO-
654 PM MDT Sat Aug 2 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL PROWERS AND EASTERN
KIOWA COUNTIES THROUGH 745 PM MDT...

At 654 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Cheyenne Wells to near
Chivington to Sweetwater Reservoir. Movement was east at 65 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eads, Sheridan Lake, Neeoshe Reservoir, Towner, Chivington, Brandon,
Queens Reservoir, and Sweetwater Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3812 10227 3842 10292 3855 10262 3862 10257
      3861 10205 3826 10205
TIME...MOT...LOC 0054Z 270DEG 56KT 3870 10230 3847 10251 3835 10275

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

kam
Special weather statement, Aug 2, 6:55 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
655 PM MDT Sat Aug 2 2025

COZ089-095-030145-
Crowley County CO-Western Kiowa County CO-
655 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN KIOWA AND NORTHERN
CROWLEY COUNTIES THROUGH 745 PM MDT...

At 655 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Forder, or 34 miles east of Pueblo Airport, moving
east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Haswell and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3843 10307 3830 10332 3832 10402 3852 10404
      3852 10351 3853 10350 3853 10317 3861 10317
      3861 10311
TIME...MOT...LOC 0055Z 270DEG 45KT 3847 10391

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

kam
Special weather statement, Aug 2, 7:43 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
743 PM MDT Sat Aug 2 2025

COZ089-093-095-097-030215-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
743 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO...WESTERN
KIOWA...EASTERN CROWLEY AND NORTHWESTERN BENT COUNTIES THROUGH 815 PM
MDT...

At 743 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Arlington, or 21 miles north of La Junta, moving
east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Las Animas, Cheraw, Haswell, Blue Lake, Arlington, John Martin
Reservoir, and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3801 10309 3809 10352 3823 10365 3852 10356
      3852 10351 3853 10350 3853 10317 3861 10317
      3860 10288
TIME...MOT...LOC 0143Z 279DEG 29KT 3829 10345

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

kam
Local storm report, Aug 2, 8:09 PM MDT, 4 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
809 PM MDT Sat Aug 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Tstm Wnd Gst     2 NW Hartman            38.14N 102.24W
08/02/2025  M65 MPH          Prowers            CO   Mesonet

            Mesonet station HLY02 Holly No. 2.

0646 PM     Hail             2 SW Neegronda Reservoi 38.27N 102.76W
08/02/2025  E1.50 Inch       Kiowa              CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&
Special weather statement, Aug 2, 8:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
813 PM MDT Sat Aug 2 2025

COZ095-097-030245-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
813 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN KIOWA AND NORTHERN
BENT COUNTIES THROUGH 845 PM MDT...

At 813 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of John Martin Reservoir, or 27 miles west of Lamar,
moving east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
McClave, Sweetwater Reservoir, Hasty, Neegronda Reservoir, John
Martin Reservoir, Blue Lake, Fort Lyon, and Caddoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3813 10328 3837 10318 3836 10275 3798 10276
      3800 10306
TIME...MOT...LOC 0213Z 274DEG 31KT 3819 10310

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:08 PM MDTSevere Thunderstorm WarningPUBKiowa37 min
Aug 2, 6:10 PM MDTSevere Thunderstorm WarningPUBBent35 min
Aug 2, 6:17 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBKiowa43 min
Aug 2, 6:25 PM MDTTornado WarningPUBBent, Kiowa, Prowers35 min
Aug 2, 6:39 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Otero, Prowers51 min
Aug 2, 6:54 PM MDTSpecial Weather StatementPUBKiowa51 min
Aug 2, 6:55 PM MDTSpecial Weather StatementPUBCrowley50 min
Aug 2, 7:03 PM MDTSevere Thunderstorm WarningPUBKiowa42 min
Aug 2, 7:32 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBKiowa, Prowers28 min
Aug 2, 7:38 PM MDTTornado WarningPUBKiowa, Prowers25 min
Aug 2, 7:43 PM MDTSpecial Weather StatementPUBCrowley32 min
Aug 2, 7:55 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBKiowa, Prowers22 min
Aug 2, 8:21 PM MDTSpecial Weather StatementPUBBaca39 min
Aug 2, 8:22 PM MDTSpecial Weather StatementPUBProwers23 min
Aug 2, 8:58 PM MDTSpecial Weather StatementPUBProwers32 min
Aug 2, 9:13 PM MDTSpecial Weather StatementPUBBaca32 min
Aug 2, 9:16 PM MDTSevere Thunderstorm WarningPUBProwers44 min
Aug 2, 9:32 PM MDTSpecial Weather StatementPUBBaca43 min
Aug 2, 9:57 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Prowers18 min
Aug 2, 10:14 PM MDTSpecial Weather StatementPUBBaca46 min
Aug 2, 11:02 PM MDTSpecial Weather StatementPUBBaca43 min
Aug 2, 11:15 PM MDTSpecial Weather StatementPUBBaca45 min
Aug 3, 12:08 AM MDTSpecial Weather StatementPUBProwers37 min
Aug 3, 2:16 AM MDTSpecial Weather StatementPUBBaca44 min
Aug 3, 4:06 PM MDTSpecial Weather StatementPUBBaca24 min

Nearby

Special Weather Statements in Colorado, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.